Alert archive / New York / Flash Flood Watches in 2011
Flash Flood Watch 2, NWS Albany, NY
NWS Albany, NY issued this flash flood watch at May 29, 2011, 9:23 PM EDT for 6 counties in New York. It took effect at May 29, 2011, 10:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 29, 2011, 9:23 PM EDT (01:23 UTC)
- In effect from
- May 29, 2011, 10:00 PM EDT
- Expired
- May 30, 2011, 3:43 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Flood severity
- None
Counties Fulton County, NY, Hamilton County, NY, Herkimer County, NY, Saratoga County, NY, Warren County, NY, Washington County, NY
The radar
The Albany radar (KENX), 87 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 1.4 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1535 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
937 WGUS61 KALY 300123 FFAALY URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 923 PM EDT SUN MAY 29 2011 NYZ032-033-038-041>043-082>084-301000- /O.NEW.KALY.FF.A.0002.110530T0200Z-110530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 923 PM EDT SUN MAY 29 2011 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF EAST CENTRAL NEW YORK... INCLUDING THE FOLLOWING AREAS...HAMILTON...HERKIMER...WARREN...WASHINGTON...NORTHERN FULTON...NORTHERN SARATOGA COUNTIES... * UNTIL 6 AM EDT MONDAY * SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS EVENING ACROSS THE WATCH AREA...SOME OF WHICH WILL CONTAIN LOCALLY VERY HEAVY RAINFALL. THERE IS THE POTENTIAL FOR REPEATED THUNDERSTORMS TO AFFECT THE SAME AREAS FOR SEVERAL HOURS OVERNIGHT...WHICH COULD PRODUCE LOCALLY 2 TO 3 INCHES OF RAINFALL. GIVEN RECENT WET CONDITIONS...THIS ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. * ANYONE LIVING IN OR NEAR LOW LYING...POOR DRAINAGE AREAS...AND NEAR SMALL STREAMS OR CREEKS SHOULD REMAIN VIGILANT OVERNIGHT TO THE POTENTIAL FOR FLASH FLOODING...AND BE THE ISSUANCE OF FLASH FLOOD WARNINGS. CAMPERS RESIDING OVERNIGHT IN SUCH PLACES SHOULD PAY PARTICULAR ATTENTION TO THE POTENTIAL OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
1 follow-up statement
139 WGUS61 KALY 300743 FFAALY FLOOD WATCH NATIONAL WEATHER SERVICE ALBANY NY 343 AM EDT MON MAY 30 2011 NYZ032-033-038-041>043-082>084-300845- /O.CAN.KALY.FF.A.0002.000000T0000Z-110530T1000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-NORTHERN SARATOGA- NORTHERN WARREN-NORTHERN WASHINGTON-NORTHERN FULTON- SOUTHEAST WARREN-SOUTHERN WASHINGTON- INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY... MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR... ILION...HERKIMER...LITTLE FALLS...MOHAWK...FRANKFORT... DOLGEVILLE...SARATOGA SPRINGS...WARRENSBURG...WHITEHALL... GRANVILLE...NORTHVILLE...MAYFIELD...GLENS FALLS... WEST GLENS FALLS...HUDSON FALLS...FORT EDWARD...CAMBRIDGE... GREENWICH 343 AM EDT MON MAY 30 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR THE SOUTHEASTERN ADIRONDACKS...UPPER HUDSON VALLEY AND NORTHERN TACONICS...HAS BEEN CANCELLED. THE THUNDERSTORM COMPLEX THAT WAS HEADING TOWARD THIS REGION HAS WEAKENED CONSIDERABLE AND THEREFORE WILL NOT PRODUCE AS MUCH HEAVY LOCALIZED RAINFALL AS ORIGINALLY THOUGHT. THERE STILL COULD BE SOME LOCALLY HEAVY RAINFALL BUT NOT ENOUGH TO PRODUCE ANY FLASH FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this flash flood watch went out at May 29, 7:49 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, May 29, 7:49 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 749 PM EDT SUN MAY 29 2011 .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALOFT WILL GRADUALLY BUILD THROUGH THE REMAINDER OF THE MEMORIAL DAY WEEKEND. HOWEVER...DISTURBANCES AROUND THE PERIPHERY OF THIS RIDGE WILL BRING THE THREAT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. THEN...AS THE RIDGE CENTERS RIGHT OVER OUR REGION IT SHOULD BE DRY AND HOT ON TUESDAY. A COLD FRONT WILL BRING COOLER TEMPERATURES AND THE RENEWED THREAT OF THUNDERSTORMS WEDNESDAY INTO EARLY THURSDAY. && .NEAR TERM /UNTIL 6 AM MONDAY MORNING/... ...POTENTIALLY ACTIVE OVERNIGHT EXPECTED ACROSS AT LEAST WESTERN PORTIONS OF THE REGION...IF NOT EVEN FURTHER N AND E... TSTMS OVERNIGHT MAY CONTAIN GUSTY WINDS AND HVY RAINFALL...AND CAN NOT RULE OUT THE POTENTIAL FOR EMBEDDED DAMAGING WIND GUSTS OVERNIGHT. AS OF 740 PM EDT...MCS CONTINUES TO PROPAGATE E ACROSS SOUTHERN GREAT LAKES...HEADING TOWARD NW PA AND SW NY. LATEST UPSTREAM RADARS INDICATE 2 MAIN CENTERS OF VIGOROUS CONVECTION...FIRST TO THE SOUTH ACROSS LAKE ERIE...WHICH SEEMS TO BE TAPPING INTO GREATER SFC-BASED INSTABILITY FROM THE SOUTHWEST...AND ONE FURTHER N ACROSS SOUTHERN ONTARIO...WHICH MAY BE BECOMING MORE ELEVATED. WILL NEED TO WATCH THE TRACK AND EVOLUTION OF THIS CONVECTION CLOSELY...AS THERE IS AT LEAST SOME CHANCE IT WILL MAINTAIN SOME INTENSITY...AND AFFECT WESTERN PORTIONS OF THE REGION AROUND OR BEFORE MIDNIGHT...WITH ADDITIONAL CONVECTION POSSIBLY FIRING AHEAD OF THIS FEATURE ACROSS THE SOUTHERN ADIRONDACKS/MOHAWK VALLEY AND LAKE GEORGE/SARATOGA REGION AS MID LEVEL FORCING PROVIDES INCREASED LIFT...WHICH MAY ERODE STRONG MID LEVEL CAP CURRENTLY IN PLACE WHICH HAS THUS FAR INHIBITED MUCH DEEP CONVECTION FROM FIRING. CURRENT THINKING IS THAT SFC BASED PORTION OF FEATURE MAY EVENTUALLY TRANSLATE MORE TO THE ESE WITH TIME...WITH MORE ELEVATED PORTION AFFECTING MUCH OF THE REGION AROUND OR JUST AFTER MIDNIGHT. AT THE VERY LEAST...SHOWERS AND TSTMS SEEM LIKELY LATER THIS EVENING THROUGH THE PRE DAWN HOURS...AND THUS HAVE INCREASED POPS ACROSS THE REGION INTO THE LIKELY RANGE. SHOULD CONVECTION APPEAR TO IMPACT NORTHERN AREAS...A FLASH FLOOD WATCH WILL THEN BE ISSUED...SINCE THIS REGION HAS EXPERIENCED SO MUCH RAIN LATELY...WITH FLASH FLOOD GUIDANCE LOWER THAN THE REMAINDER OF THE REGION. HAVE ALSO EXTENDED CHC POPS FOR SOUTHERN AREAS THROUGH EARLY MON MORNING...AS THE TAIL END OF THIS FEATURE MAY STALL ACROSS SOUTHERN AREAS...TRIGGERING ADDITIONAL ISOLATED TO SCATTERED CONVECTION. PREVIOUS DISCUSSION FOLLOWS... BAND OF CLOUDS ALONG THE U.S. CANADA BORDER AND THROUGH THE WESTERN GREAT LAKES ASSOCIATED WITH LOW LEVEL DEW POINT BOUNDARY. TEMPERATURES ALOFT WARMER THAN PAST COUPLE OF DAYS...AND OUR REGION SEEMS TO BE LARGELY CAPPED AT THIS TIME. SOME ISOLATED TO SCATTERED CONVECTION COULD FORM ALONG THE SOUTHERN EDGE OF THE CLOUDINESS AND AFFECT AREAS NORTH OF THE MOHAWK VALLEY AND SOUTHERN VERMONT THIS AFTERNOON AND EVENING. THE NEXT ISSUE IS THE MCS IN THE GREAT LAKES AND OH VALLEY. MCS MAINTAINING ITS STRENGTH AND MOVING QUICKLY EAST ALONG AND SOUTH OF THE LOW LEVEL THETA E GRADIENT. OUR REGION MAY BE CAPPED NOW...BUT SUCH A DEEP ATMOSPHERIC FOOTPRINT ASSOCIATED WITH THE CONVECTION...AND THERMAL...MOISTURE AND INSTABILITY PROPERTIES OF THE ATMOSPHERE IN OUR REGION NOT THAT MUCH DIFFERENT FROM THE ATMOSPHERE OUT IN THE GREAT LAKES AND OH VALLEY. ACTUALLY... SOURCES OF GUIDANCE SUGGEST SLOW AND GRADUAL STEEPENING OF MIDLEVEL LAPSE RATES THROUGH TONIGHT AND TOMORROW TRACKING INTO OUR REGION ON WEST TO WEST-SOUTHWEST FLOW. SO...INCREASING CHANCES FOR THUNDERSTORMS LATER THIS EVENING AND OVERNIGHT AS MCS TRACKS THROUGH CENTRAL AND NORTHERN PARTS OF THE AREA. SOME TAIL OF CONVECTION COULD GIVE SOUTHERN AREAS SOME WIDELY SCATTERED THUNDERSTORMS AS WELL. WORDING SMALL HAIL...GUSTY WINDS AND LOCALLY HEAVY RAIN...SINCE CONVECTION COULD BE STRONG TO SEVERE IN SOME LOCATIONS. ONCE CONVECTION EXITS...CONVECTIVE DEBRIS SHOULD KEEP MANY AREAS CLOUDY TO MOSTLY CLOUDY. LOWS IN THE 60S MOST AREAS...UPPER 50S TO AROUND 60 ADIRONDACKS. SOME PATCHY FOG WHERE RAIN OCCURS. && .SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/... CONVECTIVE DEBRIS AND ANY PATCHY FOG WILL GRADUALLY DISAPPEAR THROUGH THE MORNING...AND LOW LEVEL WINDS TURN TO MORE WESTERLY. LOW LEVEL AND BOUNDARY LAYER THERMAL RIDGE GRADUALLY MOVES INTO THE REGION. SO...HIGHS TOMORROW WELL INTO THE 80S...SOME AREAS FLIRTING WITH 90. CONTINUED INSTABILITY AND MOISTURE OVER THE REGION...NOT MUCH OF A LOW LEVEL FOCUS...THOUGH...SO ISOLATED CONVECTION AT BEST TOMORROW AFTERNOON AND EVENING. LIGHT WEST FLOW SUGGESTS SOME SLIGHT DRYING AT LOW LEVEL LATER TOMORROW AND TOMORROW NIGHT...SO WITH SOME CLEARING DURING THE NIGHT...TEMPERATURES TOMORROW NIGHT MAYBE A DEGREE OR TWO COOLER THAN TONIGHT. MORE WARMTH AND STRONG SUNSHINE TUESDAY...WITH HIGHS WELL INTO THE 80S TO AROUND 90. NORTHERN STREAM UPPER IMPULSE APPROACHES TUESDAY NIGHT. BOUNDARY LAYER THERMAL GRADIENT TIGHTENS...AND BOUNDARY LAYER WINDS BEGIN TO INCREASE. LOW LEVEL WINDS TURN MORE TO THE SOUTHWEST AND SOUTH. MIDLEVEL LAPSE RATES CONTINUE TO BECOME STEEPER. SOME ISOLATED CONVECTION IS POSSIBLE IN NORTHERN AND WESTERN AREAS LATE TUESDAY NIGHT. LOWS IN THE 60S TO NEAR 70. LOW LEVEL BOUNDARY TIMED TO TRACK THROUGH ON WEDNESDAY...AND BASED ON INSTABILITY...MOISTURE AND SHEAR POTENTIAL...WILL HAVE TO KEEP AN EYE OUT FOR POTENTIAL SEVERE. SINCE MIDLEVEL STEERING FLOW FROM THE WEST...MORE SCATTERED CONVECTION THAN WIDESPREAD CONVECTION... BUT AGAIN...POTENTIAL SEVERE HAS TO BE WATCHED. HIGHS AGAIN WELL INTO THE 80S TO NEAR 90. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... BY WEDNESDAY EVENING...THE COLD FRONT SHOULD BE CROSSING THE EASTERN ZONES OF THE CWA. WILL KEEP A SLIGHT CHC FOR SHRA/TSRA FOR EASTERN AREAS THROUGH THE LATE EVENING HOURS...BUT WILL DROP POPS FOR ALL AREAS AFTER MIDNIGHT. MIN TEMPS ON WED NIGHT WILL GENERALLY BE IN THE 50S...WITH UPPER 40S IN THE HIGH TERRAIN. TEMPS ON THURSDAY WILL BE SOMEWHAT COOLER THAN WEDNESDAY...AS A LESS HUMID CANADIAN AIR MASS BUILDS INTO THE REGION. HOWEVER...THE MODELS NOW DISAGREE ON JUST HOW MUCH OF A COOL DOWN OCCURS...AS SOUTHERN AREAS MAY STILL CONTINUE TO STAY FAIRLY WARM. WILL DROP TEMPS A LITTLE BIT FOR THURSDAY...BUT MOST VALLEY AREAS FROM GLENS FALLS SOUTH STILL APPEAR TO REACH AT LEAST 80...WITH MID 80S FOR THE MID HUDSON VALLEY. AT SOME POINT...THE FRONTAL BOUNDARY THAT CAME THROUGH ON WEDNESDAY WILL RETURN AND LIFT NORTHWARD AS A WARM FRONT...AS A STRONG RIDGE ACROSS THE DEEP SOUTH BUILDS TOWARDS THE OHIO VALLEY AND NORTHEAST. THE GFS SHOW THIS OCCURRING BY FRIDAY....WHILE THE ECMWF DELAYS THIS TILL THE WEEKEND. THERE MAY BE A PERIOD OF SOME SHOWERS OR T-STORMS AT SOME POINT DUE TO EITHER THE WARM FRONT OR ANY MCS ACTIVITY THAT TRIES TO SLIDE UP AND AROUND THE RIDGE...BUT WILL NOT GO WITH POPS ANY HIGHER THAN SLIGHT CHC RIGHT NOW DUE TO UNCERTAINTY REGARDING TIMING/EXTENT FOR FRIDAY THROUGH SUNDAY. THIS SHOULD ALSO ALLOW TEMPS TO CONTINUE TO WARM THROUGH THE 80S FOR THE WEEKEND...WITH MAINLY 50S AT NIGHT. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... UPSTREAM CONVECTIVE COMPLEX MAY IMPACT TAF SITES OVERNIGHT...WITH BEST CHC BETWEEN 04Z-08Z/MON. SHOULD THIS FEATURE MAINTAIN CURRENT INTENSITY...STRONG WIND GUSTS AND A PERIOD OF HVY RAIN WILL BE POSSIBLE. OTHERWISE...MVFR/IFR CIGS AND VSBYS WILL BE POSSIBLE AFTER ANY RAINFALL ASSOCIATED WITH COMPLEX...MOST LIKELY BETWEEN 08Z-12Z/MON. ON MONDAY...EXPECT MAINLY VFR CONDITIONS AFTER ANY EARLY MORNING LOW CLOUDS/FOG DISSIPATE. ISOLATED SHOWERS/TSTMS ARE POSSIBLE LATE MONDAY...BUT OVERALL THREAT TOO LOW AT THIS TIME TO INCLUDE MENTION IN TAFS. WINDS WILL BE MUCH STRONGER AND VARIABLE IN DIRECTION IN AND NEAR ANY TSTMS OVERNIGHT...WITH THE POTENTIAL FOR GUSTS TO EXCEED 40 KT. OTHERWISE...EXPECT WINDS WILL BE FROM THE SOUTH AROUND 8-12 KT WITH GUSTS NEAR 20 KT THROUGH MIDNIGHT...WITH SPEEDS DECREASING TO AROUND 3-8 KT THEREAFTER. WINDS WILL THEN SHIFT TO THE WEST- NORTHWEST AROUND 5-15 KT BY MID MONDAY MORNING. OUTLOOK... MON NT-TUE...VFR...VFR. NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. THU-FRI...VFR. BREEZY W-NW WINDS. && .FIRE WEATHER... A RIDGE OF HIGH PRESSURE ALOFT WILL GRADUALLY BUILD THROUGH THE REMAINDER OF THE MEMORIAL DAY WEEKEND. HOWEVER...DISTURBANCES AROUND THE PERIPHERY OF THIS RIDGE WILL BRING THE THREAT FOR ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. THEN...AS THE RIDGE CENTERS RIGHT OVER OUR REGION IT SHOULD BE DRY AND HOT ON TUESDAY. A COLD FRONT WILL BRING COOLER TEMPERATURES AND THE RENEWED THREAT OF THUNDERSTORMS WEDNESDAY INTO EARLY THURSDAY. RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT TONIGHT...AND FALL BACK TO 45 TO 60 PERCENT MONDAY. RELATIVE HUMIDITIES WILL INCREASE TO NEAR 100 PERCENT MONDAY NIGHT...AND FALL BACK TO 40 TO 50 PERCENT TUESDAY. A SOUTH WIND WILL BE LIGHT AND VARIABLE TONIGHT...PROMOTING THE FORMATION OF DEW...THEN BECOME WEST TO NORTHWEST AT 10 TO 20 MPH TOMORROW. WINDS WILL BE LIGHT WEST TO NORTHWEST AT LESS THAN 15 MPH TOMORROW NIGHT...THEN BECOME SOUTH TO SOUTHWEST AT 10 TO 20 MPH TUESDAY. && .HYDROLOGY... WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT WEEK. THE BEST CHANCE FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE IN OUR NORTHERN ZONES THIS AFTERNOON...TONIGHT AND MONDAY AFTERNOON. HOWEVER...WITH PWATS AROUND 1.5 INCHES...SOME THUNDERSTORMS COULD CONTAIN TORRENTIAL RAINFALL ONCE AGAIN... POSSIBLY PRODUCING LOCALIZED PONDING OF WATER IN LOW LYING AREAS. BY TUESDAY...THE THREAT OF THUNDERSTORMS LOOKS VERY LOW AS OUR REGION IS RIGHT UNDER THE RIDGE ALOFT. HOWEVER...A RENEWED THREAT OF THUNDERSTORMS WILL TAKE PLACE ON LATE TUESDAY NIGHT THROUGH WEDNESDAY AS A PRE-FRONTAL TROUGH PUSHES SOUTHWARD ACROSS THE REGION. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .CLIMATE... HERE IS A LIST OF OUR CURRENT RECORD HIGH TEMPERATURES FOR SELECT LOCALITIES. SOME HIGH RECORDS MIGHT BE BROKEN WITH THE BEST CHANCE FOR ANY PLACE OF THAT HAPPENING ON TUESDAY. MAY 30TH ALBANY 92 DEGREES IN 1987 POUGHKEEPSIE 92 DEGREES IN 1987 GLENS FALLS 91 DEGREES IN 1987 BENNINGTON 87 DEGREES IN 1987 PITTSFIELD 90 DEGREES IN 1931 MAY 31ST ALBANY 92 DEGREES IN 1937 POUGHKEEPSIE 90 DEGREES IN 2007 GLENS FALLS 91 DEGREES IN 1944 BENNINGTON 85 DEGREES IN 2010 PITTSFIELD 86 DEGREES IN 1944 && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...KL/NAS SHORT TERM...NAS LONG TERM...FRUGIS AVIATION...KL/JPV FIRE WEATHER... HYDROLOGY...NAS CLIMATE...
Hazardous weather outlook, May 29, 4:20 PM EDT, 5 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 420 PM EDT SUN MAY 29 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 420 PM EDT SUN MAY 29 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS EVENING...ESPECIALLY NORTH AND WEST OF THE CAPITAL REGION. ANY THUNDERSTORM THAT DOES FORM WILL MOVE FROM WEST TO EAST AROUND 25 MPH. THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND DOWNPOURS...WITH A SLIGHT RISK OF WIND GUSTS GREATER THAN 58 MPH. LATE THIS EVENING INTO THE OVERNIGHT...THERE IS THE POTENTIAL FOR ADDITIONAL THUNDERSTORMS AS AN ORGANIZED CONVECTIVE SYSTEM TRACKS EASTWARD ACROSS THE GREAT LAKES...AND POSSIBLY INTO OUR AREA. AT THIS TIME IT IS UNCLEAR WHETHER THIS SYSTEM WILL BE ABLE TO MAINTAIN ITS INTENSITY AND COVERAGE AS IT TRACKS EASTWARD. IF THIS SYSTEM DOES REACH OUR AREA...THERE WOULD BE A THREAT OF DAMAGING WINDS GUSTS...DOWNPOURS AND FREQUENT CLOUD TO GROUND LIGHTNING. STAY TUNED FOR FURTHER UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 12:08 AM EDT | Special Weather Statement | ALY | Hamilton | 37 min |
| May 30, 1:20 AM EDT | Special Weather Statement | ALY | Fulton, Herkimer, Montgomery | 40 min |
| May 30, 6:01 AM EDT | Special Weather Statement | ALY | Dutchess | 29 min |
Nearby
Flash Flood Watches in New York, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.